question-icon

Recurrent hives, swollen. Took predizone. Was taking HCG inj. Is it due to HCG?

default
Posted on Thu, 25 Apr 2013
Question: Hi
I was on the hcg deit back in oct/2012 and since nov/2012 i keep getting swollen and developing hives. Is this from the injections? and how do I get rid of the swelling and hives? I went off the hcg oct/2012 and now its been 6 onthhs and i still get really bad swelling. I did go see my doctor and he have me predizone I ate the pills for about 3 months and still not getting any better.
doctor
Answered by Dr. Ram Choudhary (34 minutes later)
Hi XXXXXX,
Welcome to healthcare magic!
The problem of recurrent hives may be related to the hypersensitivity to some medicine but unbelievable with HCG inj. or any thing new being used by you like a perfume, a soap, an oil, a hair XXXXXXX a beautifying facial cosmetic, a nickel jewellery any new food or any thing under the sun. If you can find the culprit, avoid it and it will resolve.
And if nothing can be pin point then we call it as Chronic simple urticaria.
The drug of choice is not steroid so taper it slowly by halving the dose every 3rd day.
Start tablet Levocetirizine 5mg daily at bed time from today under clinicians supervision, you may need it for 2-3months and it is highly effective for this condition.
I hope you would get benefited with my advise.
Wish you a good health.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ram Choudhary

Internal Medicine Specialist

Practicing since :2001

Answered : 2270 Questions

premium_optimized

The User accepted the expert's answer

Share on
Recurrent hives, swollen. Took predizone. Was taking HCG inj. Is it due to HCG?

Hi XXXXXX,
Welcome to healthcare magic!
The problem of recurrent hives may be related to the hypersensitivity to some medicine but unbelievable with HCG inj. or any thing new being used by you like a perfume, a soap, an oil, a hair XXXXXXX a beautifying facial cosmetic, a nickel jewellery any new food or any thing under the sun. If you can find the culprit, avoid it and it will resolve.
And if nothing can be pin point then we call it as Chronic simple urticaria.
The drug of choice is not steroid so taper it slowly by halving the dose every 3rd day.
Start tablet Levocetirizine 5mg daily at bed time from today under clinicians supervision, you may need it for 2-3months and it is highly effective for this condition.
I hope you would get benefited with my advise.
Wish you a good health.